3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Weight Loss Support

Weight Loss Support Give and get support here!

Hypo and Peri?

Reply
 
Thread Tools
Old 06-15-2006, 07:04 AM   #1
Cutieshirl
 
cutieshirl40's Avatar
 
Join Date: Jan 2006
Location: Winnipeg
Posts: 46

Default Hypo and Peri?

I have been feeling miserable these last 2 weeks with symptoms of fuzzyhead, lightheaded, nausea, mood swings, hot flush in face sometimes, chills other times? and feeling anxious, tired. Havent even been working out at gym so scared I will pass out. Now I went to dr for complete blood work and have yet to get them back, but yesterday had to go into emergency as I was that scared of passing out!!! They took all types of tests and all came back fine except my TSH level for thyroid being "normal" in their eyes. When I took those results to my dr yesterday, he decided to make the move to up my meds. So thats fine, but he also drops the bombshell on me that this could all be signs of perimenipausal as well? I can't assosiate being sick to stomach to this can I? If there is someone out there who can lighten my knowledge about all this that would be great. I just wanna feel better and get back to the gym. I thought the pills should start working the next day?
__________________
cutieshirl40 is offline   Reply With Quote
Old 06-15-2006, 07:21 AM   #2
Senior Member
 
aphil's Avatar
 
Join Date: Jul 2001
Location: Indiana
Posts: 6,411

S/C/G: 233.9/143/160

Height: 5'7"

Default

I have to agree with the doctors, that this may not be anything to do with your thyroid. The symptoms that you described actually are symptoms of many different things-not just thyroid issues. They could be signs of perimenopause, but they could also be a signal that maybe your blood sugar drops a little low in between meals-especially if you are not eating as healthfully as you could be.
The best thing that you can do to check this-is to write down what you eat each day, and the time you ate it. On the next/adjoining page in your tablet, write down what time you have any episodes of nausea, dizziness, etc. as well. See if, after a few days, there is any pattern.
I, for one, am very very sensitive in this area. There is nothing wrong with my thyroid-andI am not perimenopausal. (obviously, look at my signature... )
For instance-if I have a balanced breakfast that contains enough protein and GOOD carbs-then I am fine a couple of hours later. If I have refined carbs and not enough protein at a meal-in a couple of hours I get nausea, "shaky", hotflashes, etc. because my blood sugar has dropped a bit too low.
It would really help to know exactly what you are eating and at what time, and what time these instances are occurring.

Also-what kind of medications are you on, and what are they for? I also would like to remind you, that most prescription meds do not start working by the next day.

There are things that are meant to work "now" like Tylenol or Rolaids for heartburn...but most major medications like for high blood pressure, antidepressants, birth control pills, and so forth have to be in your system for a while before they start becoming effective.
__________________

Start weight after baby #3: 233.9
Current weight: 143
90 pounds lost!
Ambriehl Saroj
aphil is offline   Reply With Quote
Old 06-15-2006, 12:42 PM   #3
lilybelle
 
lilybelle's Avatar
 
Join Date: Mar 2006
Location: rural Oklahoma
Posts: 6,619

S/C/G: 234/142/145

Height: 5'7

Default

I agree that it could be your blood sugar. I had many of these symptoms too and it didn't much matter what I was eating. I was producing too much insulin after almost any food. It would send my blood sugar plummeting and many times I felt like passing out. Keep a record of your food and the reactions after eating to take to your physician. A simple fasting insulin lab draw can identify if this is the problem. There are meds such as glucophage that can help if this is indeed the problem. It could be something else, I am not a doctor, just giving my own experience.
__________________



http://www.3fatchicks.com/forum/goal-photo-album/88618-before-current-goal-pics.html

^^ My new before and current photos! ^^
lilybelle is offline   Reply With Quote
Old 06-15-2006, 03:00 PM   #4
Cutieshirl
 
cutieshirl40's Avatar
 
Join Date: Jan 2006
Location: Winnipeg
Posts: 46

Default Thanks

Thanks for the advice, I do agree that it is something else, but not sure if if can be blamed on the peri? I never heard of someone being sick to stomach about that. I had mentioned to my dr awhile back about the sugar thing, but he waved it away. I didn't have the symptoms then as bad as I do now.
For the record, the only meds I take are the levothyroxine at 4 am and don't eat anything til at least 7 as I go back to bed. I try to eat in the morning, mostly protein or a good carb, but if the appetite isn't there, adn I feel a stomach afterwards, who feels like eating right? I will journal all for the next few days and see what gives. I am hoping it is a drawn out stomach flu or bug, but when I was at emergency, they checked everything, liver, etc, all came back clean..........the only thing thatwasn't done of course was the sugar test where they make you fast and then drink that yummy sweet drink...ugh!! Of course a viral upset won't be in the bloodwork!!! CAn someone direct me to a good site about peri?
Thanks
__________________
cutieshirl40 is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


All times are GMT -4. The time now is 06:55 AM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2015, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2